MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07338
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510k # pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty, the tip of a performer introducer split.Before beginning the procedure, the user found a small gap between the introducer and the dilator, but still attempted to gain access through the common femoral artery with the device.The user encountered difficulty gaining access and found the tip of the sheath split.Another same type device was used to finish the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous transluminal angioplasty, the tip of a performer introducer split.Before beginning the procedure, the user found a small gap between the introducer and the dilator, but still attempted to gain access through the common femoral artery with the device.The user encountered difficulty gaining access and found the tip of the sheath split.Another same type device was used to finish the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The customer returned one used rcfw-7.0-38-j to cook for investigation.The sheath tip was damaged and split.The sheath tip buckled, causing a small gap between the dilator and the sheath.In response to this incident, cook completed a review of the device history record (dhr).The dhr reported no non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded a component failure contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12445898
Report Number1820334-2021-02117
Device Sequence Number14365443
Product Code DYB
UDI-Device Identifier00827002073388
UDI-Public(01)00827002073388(17)240305(10)13727838
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberG07338
Device Catalogue NumberRCF-7.0-38-J
Device Lot Number13727838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown